MAUDE Adverse Event Report: ARTHREX, INC. SHAVERDRILL 3.0MM KNOTLESS SUTURETAK,HB; BIT, DRILL

ARTHREX, INC. SHAVERDRILL 3.0MM KNOTLESS SUTURETAK,HB; BIT, DRILL
Model Number SHAVERDRILL 3.0MM KNOTLESS SUTURETAK,HB
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a shoulder arthroscopy with labral repair procedure the ar-1938dsr shaverdrill 3.0 mm suturetak shed metal shavings all over while being used for insertion of ar-1938bc.The rep stated the shaverdrill was being used for bone preparation for insertion of a quantity two ar-1938bc, and the device shed both times.The surgeon was able to clean out the metal shavings with the shaver, and the case was completed as planned.However, it cannot be confirmed if all metal shavings were fully removed.The rep stated the case was completed without adding significant time to the procedure, and without compromising patient safety.The shaverdrill was used with the ar-1946 durable drill guide.The bone quality was medium, and the flow of irrigation was not interrupted during use.The device was discarded and will not be returning for evaluation.There are no available pictures.Dualwave inflow being used was ar-6410 (lot: 33699482), and outflow ar-6430 (lot: 33955737).

Brand Name
SHAVERDRILL 3.0MM KNOTLESS SUTURETAK,HB
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9081272
Report Number1220246-2019-01322
Device Sequence Number2775334
Product Code HTW
UDI-Device Identifier00888867269064
UDI-Public00888867269064
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberSHAVERDRILL 3.0MM KNOTLESS SUTURETAK,HB
Device Catalogue NumberAR-1938DSR
Device Lot Number10112397
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;